Jump to content

It's been a long dark week for me


TAnn

Recommended Posts

Hi all,

I've been away from the boards for about a week now. Last Wednesday, I had my first round of Alimta. What was supposed to be 2 hour hospital visit (at the most) for the infusion turned into a 13 hour ordeal. My pain had become worse in the days prior to the treatment and my doc put me on Oxycontin 10mg twice per day with a "kicker" of Oxycodone as needed for breakthrough pain. This was started Tuesday night, the night before the Alimta.

Oxycontin is a timed release med and you have to take it for a couple of days before it starts working. Well, on chemo day, MD Anderson was running behind (by about 3 hours) and by the time I got into a chemo room my pain was untolerable. I waited another hour for them to send down something for the pain from the pharmacy, they sent 2mg of morphine sulphate. Did absolutely NOTHING for the pain. I had the chemo and went to see my doctor a couple of floors down, in a wheelchair, and they sent me to the emergency room. They did a back MRI and found nothing, no mets or new growths or compressed discs. However, you could "visibaly" see that my back was swollen in the area of pain. They sent me home after maaaaany hours with a double prescription of Oxycontin and Dilaudid for breakthrough pain. Threw up as soon as I got in the door at home!

On Friday, went to the pain mangement people and they kept me on the double and said I could take Aleve every 12 hours as needed for the inflammation. No matter how much sense I made regarding the inflamation, they still stuck w/their Oxycontin. I hate Oxycontin.

Sorry this is so long, but it may help others who go through a difficult time with Alimta.

I have a horrible rash, probably due to the Alimta, I am almost always queezy, yesterday was ok because I didn't throw up, but today I'm feeling naucious again.This is the most difficult week I've had in a really long time. Alimta is NOT an easy chemo for me. I am looking forward to feeling better, but feel I may not.....

TAnn

Link to comment
Share on other sites

Oh TAnn!

What a lousy experience. You know how much everyone here cares about you and I know you'll get lots of responses from people who know more than I do about pain relief and Alimta. I can only offer you a big through-the-computer hug and wish with all my might that things will begin to get better for you very soon.

Don't give up. When you suffer kick after kick in the gut from life it seems hopeless and you're just plain tired of suffering. This could be the darkness before the dawn. Things could begin to improve soon. Do whatever you can to treat yourself to whatever you are able to enjoy right now - whether its music you like, a movie you can still laugh at a little, a massage, some ice cream, a popsicle, ANYTHING! Five minutes feeling a little better is better than nothing.

Thinking about you today,

Leslie

Link to comment
Share on other sites

Oh boy, Terry, do I echo Leslie. Try to find something, anything that tastes, feels, sounds good. How is the pain? Do they know what is causing the inflamation? Are you taking antinausea drugs even before you feel sick?

This stinks, hopefully it IS the darkness before the dawn. Hang tough.

Link to comment
Share on other sites

Yes, yes, yes. My mom sore through Carbo/Taxol and then by treatment 2 of Alimta, day three, she was sooo sick, she went to the Dr. via wheelchair. Each Alimta treatment after she spent days 3, 4, 5 and 6 in the bathroom, stuff coming out of both ends! The Alimta has held her stable as far as we know (Aug 29th is CT scan), so hopefully it has a payoff! Mom took the antinausea meds and even water and toast would come up and out..She lost 7 pounds one week, but has only lost 20 pounds since dx. Lots of love and prayers that your next treatment is easier.

Link to comment
Share on other sites

Teri,

So sorry to hear about your horrid day at the Hospital and your reaction to Alimta. It has been so easy for some people and disastrous for others. I can't imagine that they can't figure out where your pain is coming from. It's good that they haven't found anything bad, but if they don't find out its origin, they can't provide specific treatment.

Please know that you are in our prayers and hope that you get some relief soon. Hang in there. Take care and God Bless.

CharlieD

Link to comment
Share on other sites

I am praying that your ever so sickness from this will improve. I cannot stand the thought of someone being so ill from the chemos. I also pray the pain will go away and that they find out where it is coming from. God bless you and keep his arms ever so gently wrapped around you!

Sandie

Link to comment
Share on other sites

TAnn,

I can't tell you how much this is breaking my heart. We know it isn't from the chemo because you were having the pain before the chemo started. Have any of these doctors recommended anyone else to see. Could it be a blood issue, nerve issue, an infection? Did you ask them about a PET scan? I know we talked about that earlier.

There just HAS to be a cause. Even if you knew the cause and knew the solution was the same pain med regime they have you on, I think it would make it more tolerable just knowing what was causing it.

Did you ask about the Palladone?

Plus, of course, if they could figure out what is causing it, they could maybe fix it.

And the nausea? Good grief! Enough already. You've got to get some relief.

I'm just so frustrated with this for you.

Dear God, Please jump in any time here and help our friend, TAnn. She's really hurting. In Jesus' name, Amen.

Love,

Peggy

Link to comment
Share on other sites

teri, I am so sorry for your pain. I wish I could take from you. the hardest part of all of this for me is watching my mom in pain. you have so much going on, any one of those things would prove too much for a lesser soul. I am an admirer, and praying for you.

xoxo

amie

Link to comment
Share on other sites

TAnn, I feel bad that you are having such a difficult time with the Alimta and not getting any comfort from the docs. Bless your heart. We will be praying extra amounts for you to have some relief from the pain and relief from feeling rotten. pammie

Link to comment
Share on other sites

TAnn,

I'm so very sorry all of this is happening to you. Mike was fortunate that he had no pain or nausea with the Alimta, but he did have a rash. I assume they have you on folic acid, vitamin b-12 shots and give you dexamethasone before and with treatments. That's what they did with Mike. I only know he was kept stable , last report we got , but he has had many other problems since such as pneumonitis , shingles, mental confusion, fatigue, etc. Can't say if any of those things were related to the Alimta. They have occurred one after another and some of them are resolved now and some aren't. His next scans will be Aug 1st. It seems everyone has a different reaction to every form of treatment. I pray there's something out there that is just right for you.

Know that I'm keeping you in my prayers.

Love and Prayers,

Sue

Link to comment
Share on other sites

Oh TAnn,

I am so sorry to hear of your ordeal. I will pray

things turn around for you. I hear you about the

pain meds, but they do work. Hang in there and I hope your pain is under control soon.

Love,

Mare

Link to comment
Share on other sites

Hi Tann,

No one should have to endure all that pain you went through. I pray you have some relief now.

I wish I could do something for you to help you out.

Just know that Iam thinking of you and pray for you pain management to work its wonder.

So sorry Tann,

Maryanne

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.